Alert archive / Missouri / Wind Advisories in 2020

Wind Advisory 10, NWS Springfield, MO

December 22, 202012 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Dec 22, 2020, 3:06 PM CST for 12 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 22, 2020, 9:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2020, 3:06 PM CST (21:06 UTC)
In effect from
Dec 22, 2020, 9:00 PM CST
Expired
Dec 23, 2020, 2:39 AM CST
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2784 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS73 KSGF 222106
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
306 PM CST Tue Dec 22 2020

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-230915-
/O.NEW.KSGF.WI.Y.0010.201223T0300Z-201223T1200Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
and Marionville
306 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Raberding
2 follow-up statements
158 
WWUS73 KSGF 230016
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
616 PM CST Tue Dec 22 2020

MOZ079-090-101-102-231200-
/O.EXA.KSGF.WI.Y.0010.201223T0300Z-201223T1200Z/
Polk-Greene-McDonald-Barry-
Including the cities of Bolivar, Springfield, Anderson, Noel, 
Goodman, South West City, Pineville, Rocky Comfort, Monett, 
Madry, and Cassville
616 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Polk, Greene, McDonald and Barry Counties.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-231200-
/O.CON.KSGF.WI.Y.0010.201223T0300Z-201223T1200Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
and Marionville
616 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
159 
WWUS73 KSGF 230839
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
239 AM CST Wed Dec 23 2020

KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101-102-232045-
/O.CAN.KSGF.WI.Y.0010.000000T0000Z-201223T1200Z/
/O.NEW.KSGF.WI.Y.0011.201223T0900Z-201224T0000Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Polk-
Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, 
Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
and Cassville
239 AM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ055>058-068>070-080-081-232045-
/O.NEW.KSGF.WI.Y.0011.201223T0900Z-201224T0000Z/
Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Dallas-Laclede-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, 
Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, 
Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, 
Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, 
Buffalo, Charity, Foose, March, Plad, Windyville, Olive, 
Lynchburg, and Lebanon
239 AM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Benton, Morgan, Miller, Maries, Hickory, Camden, 
  Pulaski, Dallas and Laclede Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ071-091-092-095-103-104-232045-
/O.NEW.KSGF.WI.Y.0011.201223T1200Z-201224T0000Z/
Phelps-Webster-Wright-Christian-Stone-Taney-
Including the cities of Northwye, Rolla, Marshfield, Northview, 
Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, 
Mansfield, Nixa, Christian Center, Ozark, Selmore, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, and Powersite
239 AM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Phelps, Webster, Wright, Christian, Stone and Taney 
  Counties.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 22, 2:55 PM CST, 11 minutes earlier.

Area forecast discussion, Dec 22, 2:55 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
255 PM CST Tue Dec 22 2020

.SHORT TERM...(This evening through Wednesday)
Issued at 255 PM CST Tue Dec 22 2020

Quiet, breezy and and mild conditions will continue through tonight.
A tight pressure gradient is in place across the area between the
departing high and a developing area of low pressure across the
Plains. Southerly winds have gusted up to 30-35 mph this afternoon,
with temperatures soaring into the upper 50s to and middle 60s.
Although the airmass remains dry, relative humidities have been
between 30 and 35 percent. Will continue to see elevated fire
weather conditions for a few more hours. The pressure gradient will
remain tight so expect a breezy and mild night with lows in the 40s
to near 50. Some guidance is showing gusts overnight tonight could
reach advisory criteria over the western counties and thus after
collaboration with neighboring offices, will hoist a wind advisory
from mid evening through the overnight hours.

A rather vigorous shortwave trough drops through the northern
Plains late tonight and across the upper Midwest Wednesday. This
will drag a strong cold front through Missouri during the day
Wednesday. Despite a dry airmass in place just enough moisture will
be pulled northward for some light rain showers to occur. Rainfall
amounts though will be quite light and generally less than a tenth
of an inch. The front looks to move through area west of highway 65
during the morning hours, and thus expect highs to occur in this
area early with falling temperatures after that. The frontal passage
is expected during the afternoon hours over the eastern counties and
thus will experience the warmer temperatures longer. It will remain
breezy both pre frontal and post frontal. Will have to watch for
elevated fire weather conditions across the west during the
afternoon hours as much drier air filters into the the area behind
the front as well as the potential for a wind advisory for portions
of the area. Will allow later shifts evaluate the potential for
any headlines on Wednesday.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 255 PM CST Tue Dec 22 2020

Breezy northerly wind and strong cold advection will spread across the
region Wednesday night. Models consistent in showing the colder air
arriving after the preciptiation has stopped, so not expecting much
if any winter type precipitation, perhaps on a brief mix at best
across the far east. By Thursday morning, temperatures will be just
in the upper teens to lower 20s with wind chills in the single
digits above zero.

Christmas eve looks to be a quiet but cold day. Temperatures likely
struggling to get above the freezing mark in many locations and with
a breezy north wind continuing, winch chills will remain in the
teens and 20s and then dip back to near zero or single digits above
Friday morning.

Upper ridging will begin to build back over the area Christmas day
and this will help boost temperatures back to near normal, at least
over the western counties, with these warmer temperatures spreading
across the entire area Saturday with highs in the 50s. Another system
drops through the area on Sunday pushing a cold front through the
region. A band of sowers will likely accompany the front Sunday
afternoon and evening, with colder conditions returning for early
next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1121 AM CST Tue Dec 22 2020

Windy conditions with VFR flight conditions expected through the
evening hours. Southerly winds will gust to near 30 knots through
this evening. A cold front will move through KJLN around 12Z-14Z
Wednesday and around the end of the TAF period at KSGF and KBBG.
This will be accompanied by MVFR ceilings along with some light
showers.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
     MOZ066-067-077-078-088-089-093-094.

KS...Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
     KSZ073-097-101.

&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Dec 22, 6:08 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
608 AM CST Tue Dec 22 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
608 AM CST Tue Dec 22 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

Gusty southerly winds between 25 and 35 mph will occur across the
area ahead of an approaching front on Today.

A dry air mass will be in place, which will lead to an elevated
fire weather risk developing across area this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds will switch to the northwest by Wednesday afternoon behind
the a cold front. Northwesterly winds gusts up to around 30 mph
will occur at times on Wednesday.

Dry air will remain in place Wednesday, which will lead to
additional elevated fire weather risk.

Wind chills in the single digits and teens will occur both
Thursday and Friday mornings.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.